Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 99, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Sep 30, 2011, 3:59 AM CDT. It took effect at Sep 30, 2011, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 3:59 AM CDT (08:59 UTC)
- In effect from
- Sep 30, 2011, 7:00 PM CDT
- Expired
- Oct 1, 2011, 9:41 AM CDT
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
740 WHUS74 KLCH 300859 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 359 AM CDT FRI SEP 30 2011 ...WINDS TO INCREASE OVER THE OFFSHORE WATERS LATER TODAY... .A COLD FRONT WILL MOVE THROUGH THE OFFSHORE WATERS TODAY. INCREASING NORTH TO NORTHEAST WINDS ARE ANTICIPATED BEHIND THE FRONT. WINDS AND SEAS WILL INCREASE BEGINNING BY LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ470-472-475-301700- /O.NEW.KLCH.SC.Y.0099.110930T2100Z-111001T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 359 AM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM CDT SATURDAY. * WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
101 WHUS74 KLCH 301440 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 940 AM CDT FRI SEP 30 2011 ...WINDS TO INCREASE OVER THE OFFSHORE WATERS LATER TODAY... .A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TODAY. INCREASING NORTH TO NORTHEAST WINDS ARE ANTICIPATED BEHIND THE FRONT. WINDS AND SEAS WILL INCREASE BY THIS EVENING AND CONTINUE THROUGH TONIGHT. CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ470-472-475-010000- /O.EXT.KLCH.SC.Y.0099.111001T0000Z-111001T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 940 AM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY. * WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
439 WHUS74 KLCH 301948 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 248 PM CDT FRI SEP 30 2011 ...STRONG NORTHEAST WINDS EXPECTED OVER THE COASTAL WATERS TONIGHT... .A COOLER AND DRIER AIR MASS WILL MOVE ACROSS THE COASTAL WATERS BEHIND A DEPARTING COLD FRONT. AS THE COOLER AIR MASS MOVES OVER THE RELATIVELY WARMER SURFACE WATER TEMPERATURES...NORTHEAST WINDS WILL INCREASE BECOMING STRONG AND GUSTY...ALSO ALLOWING FOR SEAS TO BUILD. THESE CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ470-472-475-011000- /O.CON.KLCH.SC.Y.0099.111001T0000Z-111001T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 248 PM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY. * WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
540 WHUS74 KLCH 010434 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1134 PM CDT FRI SEP 30 2011 ...STRONG NORTHEAST WINDS OVER THE COASTAL WATERS TONIGHT... .A COOLER AND DRIER AIR MASS HAS MOVED ACROSS THE COASTAL WATERS BEHIND A DEPARTING COLD FRONT. AS THE COOLER AIR HAS MOVED OVER THE RELATIVELY WARMER SURFACE WATER TEMPERATURES...NORTHEAST WINDS WILL BE STRONG AND GUSTY...ALLOWING FOR SEAS TO BUILD. THESE CONDITIONS SHOULD IMPROVE ON SATURDAY AS HIGH PRESSURE SETTLES OVER THE AREA. GMZ470-472-475-010900- /O.CON.KLCH.SC.Y.0099.000000T0000Z-111001T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1134 PM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY. * WINDS AND SEAS: NORTHEAST WINDS INCREASING TO NEAR 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
750 WHUS74 KLCH 011441 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 941 AM CDT SAT OCT 1 2011 ...STRONG NORTHEAST WINDS WILL BEGIN TO DECREASE SLIGHTLY THIS AFTERNOON... GMZ470-472-475-011800- /O.CAN.KLCH.SC.Y.0099.000000T0000Z-111001T1800Z/ /O.NEW.KLCH.SC.Y.0100.111001T1500Z-111001T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 941 AM CDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * WINDS AND SEAS: NORTHEAST WINDS NEAR 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:12 AM CDT, 47 minutes earlier.
Area forecast discussion, Sep 30, 3:12 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 AM CDT FRI SEP 30 2011
.DISCUSSION...MAIN FORECAST ISSUE IN THE NEAR TERM WILL BE TIMING OF
FRONTAL PASSAGE. STATIONARY FRONT IS EXTENDING FROM NORTH TEXAS
THROUGH ARKLATEX EARLY THIS MORNING. LCH 88D VAD WIND PROFILE SHOWS GOOD
NORTHEAST FLOW ABOVE 3000 FEET. BOUNDARY LAYER IS DECOUPLED SOUTH
OF THE FRONT BUT MIXING THIS MORNING SHOULD ALLOW FRONT TO RAPIDLY
MOVE SOUTH TODAY. FORECAST POSITION OF FRONT BY GFS AND NAM OVER THE
CENTRAL GULF LATER TODAY LOOK REASONABLE. PLEASANTLY DRY AND MILD
WEATHER IS EXPECTED LATER TODAY AND WILL CONTINUE THROUGH AT LEAST EARLY
NEXT WEEK AS HIGH PRESSURE SLOWLY BUILDS OVER THE SOUTHEAST U.S. MODELS
CONTINUE SHOW LONG WAVE TROUGH DIGGING INTO THE WESTERN STATES BY
THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR A VERY SLOW TRANSITION
TO RETURN FLOW THROUGH THE WEEK. WILL MAINTAIN DRY FORECAST THROUGH
AT LEAST THE MIDDLE OF NEXT WEEK. GOOD THTE ADVECTION IS PROGGED
ON BY THAT TIME SO WILL PUT LOW POPS OVER SOUTHERN PARTS OF
FORECAST AREA...BEST CHANCES OVER SE TEXAS.
&&
.MARINE...WITH FRONTAL PASSAGE TODAY...EXPECT INCREASING NE WINDS TO
DEVELOP ESPECIALLY TONIGHT. WILL GO AHEAD AND HAVE A SCA FOR LATER
TODAY THROUGH MIDDAY SATURDAY. PERSISTENT E/NE WILL CONTINUE
THROUGH THE MIDDLE OF NEXT WEEK AS LARGE ANTICYCLONE MOVES THROUGH
THE SE U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 86 54 81 53 80 / 10 10 10 10 10
KBPT 88 56 81 55 81 / 10 10 10 10 10
KAEX 83 51 80 49 80 / 10 10 10 10 10
KLFT 85 53 80 51 80 / 10 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 30, 3:48 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 348 AM CDT FRI SEP 30 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-010900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 348 AM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE TODAY THROUGH TONIGHT. INCREASING WINDS AND SEAS WILL DEVELOP TODAY AS A COLD FRONT MOVES OVER THE NORTHERN GULF OF MEXICO. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH EARLY SATURDAY ALTHOUGH WINDS AND SEAS ARE EXPECTED TO DIMINISH DURING THE DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.